MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: sr.Clinical risk advisor.Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the catheter of a fuhrman pleural/pneumopericardial drainage set disconnected from the drainage bag.After repositioning the patient in bed, it was noticed that the catheter had become disconnected from the drainage bag.This had also occurred on the previous shift as the "connector" was broken and had been taped together.The catheter was then clamped and the end was wrapped with chlorhexidine soaked gauze.The physician was notified immediately.No adverse effects to the patient have been reported.Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Event or Problem Description
In additional information received on 22apr2021, it was reported that the first instance of catheter disconnection occurred on (b)(6) 2021 at 1830h.After the second disconnection, the catheter was then discontinued and not replaced.The disconnection occurred at the same location both times.It was noted that when the line separated the second time, it pulled apart.The latex/rubber was all that remained, and it was shaped almost "like a trumpet at the end." the connector was also missing, and an iv catheter was taped to the line to allow the drainage to go from the catheter to the drainage bag.
 
Additional Manufacturer Narrative
Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.It was reported by (b)(6) that a fuhrman pleural/pneumopericardia drainage catheter became disconnected from the drainage bag.The separation was identified on (b)(6) 2021 at 1830 when the patient was being re-positioned in bed.The catheter had previously separated on (b)(6) 2021, where the user noted the connector was broken off and therefore taped the catheter together.After the second disconnect, the connector was missing, so the user tried to tape an iv catheter in place to allow the drainage to go from the catheter to the drainage bag.After the second separation, the catheter was clamped with a kelly clamp and the end wrapped with chlorhexidine soaked gauze.The latex/rubber catheter was all that remained and it was shaped almost like a trumpet at the end.The catheter was not replaced.It was reported that there was no adverse patient impact.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu) were conducted as part of this investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lot revealed no non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The device was supplied with ifu c_t_ppd_rev4 which includes no information for end users related to this failure mode.Based on the information provided, no product returned, and the results of the investigation, a definitive root cause for this event could not be established.It was not possible rule out inadvertent tension on the line attached to the catheter as a cause of the complaint.The appropriate internal personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11697114
Report Number1820334-2021-01181
Device Sequence Number19601262
Product Code GBX
UDI-Device Identifier00827002039742
UDI-Public(01)00827002039742(17)231122(10)13582725
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2023
Device Model NumberN/A
Device Catalogue NumberC-PPD-850
Device Lot Number13582725
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer04/22/2021
07/30/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/13/2021
08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1